Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 375, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 23, 2000, 4:08 PM CDT for Leake County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2000, 4:08 PM CDT (21:08 UTC)
- Expired
- Jun 23, 2000, 4:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Leake County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1701 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
469 WUUS54 KJAN 232108 SVRJAN MSC079-232145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 408 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEAKE COUNTY IN CENTRAL MISSISSIPPI * UNTIL 445 PM CDT * AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF CARTHAGE...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CARTHAGE AT 440 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. 86 LAT...LON 3295 8954 3287 8973 3259 8959 3270 8935
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:34 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 23, 3:34 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT FRI JUN 23 2000 UPPER RIDGE POSITIONED JUST W OF REGION TODAY. AIR MASS REMAINS UNSTABLE BUT MOISTURE LIMITED TODAY DUE TO RELATIVELY DRY MID LAYERS. FEW SHOWERS/THUNDERSTORMS THIS AFTERNOON BUT NO DYNAMICS AROUND TO MAINTAIN CONVECTION INTO THE NIGHT. SURFACE/LOW LEVEL RIDGE SHIFTING TO THE EAST SATURDAY FOR DEVELOPING LOW LEVEL SLY FLOW FOR SATURDAY BUT NO STRONG UPPER AIR SUPPORT NOTED. WEAK SHORTWAVE DRIFTS ACROSS AR TO THE NORTHWEST MS CORNER SATURDAY EVENING BUT SIGNIFICANT ASSOCIATED DYNAMICS TO REMAIN TO THE WEST AND NORTH. MOISTURE DEEPENING SATURDAY...ESPECIALLY OVER CENTRAL AND EASTERN ZONES. GRADUAL MOISTURE INCREASE CONTINUING SATURDAY NIGHT WITH WEAK VERTICAL MOTION...ESPECIALLY ERN ZONES SO WILL MAINTAIN SLIGHT CHANCE POPS FOR SAT NIGHT. BEST MOISTURE INCREASE OCCURRING FOR SUNDAY WITH DEEPEST MOISTURE SOUTHERN ZONES AND GOOD INCREASE EAST. BETTER DYNAMICS SETTING UP FOR SUNDAY AS A SHORTWAVE PIVOTS WWD AROUND THE BASE OF THE UPPER RIDGE. THIS SYSTEM ASSOCIATED WITH INCREASING VERTICAL MOTION DEVELOPING FROM THE EAST. MODELS ALSO INDICATE A COOL POCKET SWINGING AROUND THE BASE OF THE RIDGE INTO SE ZONES...REFLECTED ON THE MEAN THICKNESS AND 500 MB TEMP FIELDS. FORECAST SOUNDINGS SHOW SIGNIFICANT INCREASE IN LOW LEVEL MOISTURE WITH INCREASING INSTABILITY AND CAPE VALUES OVER 3000 BY SUNDAY AFTERNOON. UPPER RIDGE CONTINUING TO ERODE IN THE EXTENDED. UPPER TROF MOVING OVER RIDGE FROM THE W TO FORCE RIDGE CENTER TO THE W WHILE RIDGING PERSISTS OVER THE E COAST. LOW LEVEL SLY FLOW PERSISTS WITH MEAN RH VALUES ABOVE 60% MON THROUGH WED. QPF DISCUSSION: NO SIGNIFICANT QPF COVERAGE EXPECTED. PRELIM NUMBERS... JAN 070/092 071/091 -213 MEI 068/092 070/089 -213 .JAN... MS...NONE. AR...NONE. LA...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.